Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 25, NWS Tulsa, OK

March 29, 2013Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 29, 2013, 9:28 PM CDT for Tulsa County, Wagoner County, Oklahoma. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2013, 9:28 PM CDT (02:28 UTC)
Expired
Mar 29, 2013, 10:30 PM CDT
In force
62 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 31 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 9:46 PM CDTHAIL 1Bixby, OKAT SPIRIT BANK EVENT CENTER
Mar 29, 9:50 PM CDTHAIL 14 N Bixby, OKLOTS OF HAIL REPORTED AT 121ST AND MINGO.
Mar 29, 10:18 PM CDTHAIL 14 Nne Leonard, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2013-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1041 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2013-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1041 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WUUS54 KTSA 300228
SVRTSA
OKC143-145-300330-
/O.NEW.KTSA.SV.W.0025.130330T0228Z-130330T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
928 PM CDT FRI MAR 29 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TULSA COUNTY IN NORTHEAST OKLAHOMA...
  WESTERN WAGONER COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 1030 PM CDT

* AT 927 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
  BIXBY...MOVING SOUTHEAST AT 10 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BIXBY...
  BROKEN ARROW...ONETA...STONEBLUFF AND COWETA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3608 9592 3602 9559 3586 9569 3586 9573
      3596 9598
TIME...MOT...LOC 0228Z 295DEG 11KT 3600 9589

$$
2 follow-up statements
113 
WWUS54 KTSA 300242
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
942 PM CDT FRI MAR 29 2013

OKC143-145-300330-
/O.CON.KTSA.SV.W.0025.000000T0000Z-130330T0330Z/
TULSA OK-WAGONER OK-
942 PM CDT FRI MAR 29 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WESTERN WAGONER AND SOUTHEASTERN TULSA COUNTIES...

AT 940 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BIXBY...MOVING
SOUTHEAST AT 15 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BIXBY...
LEONARD...ONETA...STONEBLUFF AND COWETA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3607 9587 3602 9559 3586 9569 3586 9573
      3595 9595
TIME...MOT...LOC 0243Z 297DEG 11KT 3599 9586

$$
215 
WWUS54 KTSA 300303
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1003 PM CDT FRI MAR 29 2013

OKC143-145-300313-
/O.CAN.KTSA.SV.W.0025.000000T0000Z-130330T0330Z/
TULSA OK-WAGONER OK-
1003 PM CDT FRI MAR 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WAGONER AND
SOUTHEASTERN TULSA COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

LAT...LON 3607 9587 3602 9559 3586 9569 3586 9573
      3595 9595
TIME...MOT...LOC 0303Z 297DEG 11KT 3596 9579

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:31 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Mar 29, 6:31 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
631 PM CDT FRI MAR 29 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
CEILINGS WILL BE WIDELY VARIED ACROSS THE AREA DURING THE
VALID PERIOD WITH MVFR CONDITIONS EXPECTED LATER TONIGHT
WITH SCATTERED SHOWERS AND THUNDERSTORMS AFFECTING MOST OF
THE TAF SITES THROUGH SATURDAY MORNING. CONDITIONS WILL IMPROVE
LATE SATURDAY MORNING INTO SATURDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 403 PM CDT FRI MAR 29 2013/

DISCUSSION...
WEAK SURFACE BOUNDARY LYING ACROSS THE FORECAST AREA WILL BECOME
MORE DIFFUSE WITH TIME BUT WILL BE THE FOCUS FOR SHOWER AND
THUNDERSTORM DEVELOPMENT TONIGHT INTO SATURDAY MORNING AS AN UPPER
LEVEL IMPULSE MOVES ACROSS THE AREA. ANOTHER WEAK FRONTAL BOUNDARY
WILL MOVE SOUTH INTO THE AREA SATURDAY NIGHT WITH SCATTERED
SHOWERS AND THUNDERSTORMS LIKELY TO DEVELOP IN ITS VICINITY AS
WELL. THERE WILL BE A HAIL THREAT WITH SOME OF THE STORMS TONIGHT
THROUGH SATURDAY NIGHT. STORM CHANCES SUNDAY SHOULD REMAIN
CONFINED TO SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

A MUCH STRONGER AND UNSEASONABLY STRONG COLD FRONT WILL MOVE SOUTH
ACROSS THE AREA LATE SUNDAY NIGHT AND MONDAY MORNING. AREAS OF
RAIN ARE LIKELY TO DEVELOP BEHIND THE FRONT DURING THE DAY MONDAY
BEFORE ENDING MONDAY EVENING. BELIEVE THE NAM IS OVERDONE IN
SHOWING WINTRY WEATHER POTENTIAL GIVEN FIRST OF APRIL
CLIMATOLOGY...BUT DO BELIEVE THAT THE MUCH COLDER NAM SURFACE
TEMPERATURES ARE AT LEAST CLOSER TO REALITY THAN THE OTHER MODELS
INCLUDING THE ECMWF.

THE ECMWF DEPICTS A STRONGER UPPER SYSTEM MOVING ACROSS THE AREA
DURING THE MIDDLE PART OF NEXT WEEK THAN ALL OTHER MODELS. GIVEN
THAT THE UKMET IS NOT ONBOARD WITH THE ECMWF SOLUTION...PREFER TO
SIDE WITH THE CONSENSUS AT THIS TIME AND KEEP IT DRY BUT STILL
COOL FOR EARLY APRIL. A ROBUST WARMING TREND WILL BEGIN NEXT
FRIDAY AND CONTINUE INTO THE FOLLOWING WEEKEND.

WENT NEAR OR ABOVE GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...10
Hazardous weather outlook, Mar 29, 5:50 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT FRI MAR 29 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
550 PM CDT FRI MAR 29 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...TONIGHT.

DISCUSSION...

THUNDERSTORM CHANCES WILL INCREASE THIS EVENING ACROSS NORTHEAST
OKLAHOMA...AND THEN BY LATE TONIGHT ACROSS PORTIONS OF SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. ELEVATED INSTABILITY AND SHEAR
ARE GREAT ENOUGH TO WARRANT A LIMITED RISK OF SEVERE HAIL TO THE
SIZE OF GOLFBALLS. SOME LOCALLY HEAVY RAIN IS ALSO POSSIBLE AS
THESE STORMS ARE EXPECTED TO GROW INTO CLUSTERS AND MOVE ACROSS
THE REGION LATER TONIGHT. HOWEVER...A SIGNIFICANT FLOOD RISK IS
NOT EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...HIGH WIND POTENTIAL.
TUESDAY THRU THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...

INSTABILITY WILL BE GREATER ON SATURDAY...HOWEVER THE LACK OF A
FOCUSING MECHANISM WILL KEEP THE THREAT FOR SEVERE WEATHER MORE
ISOLATED. THE COMBINATION OF NORTHWESTERLY SHEAR AND STRONG
INSTABILITY DOES WARRANT A LIMITED TO LOW END ELEVATED RISK OF
SEVERE STORMS MAINLY OVER FAR EASTERN OKLAHOMA INTO WESTERN
ARKANSAS. THE POTENTIAL FOR VERY LARGE HAIL IN EXCESS OF 2 INCHES
IN DIAMETER EXISTS.

A CHANCE OF THUNDERSTORMS WILL CONTINUE MAINLY ALONG AND SOUTH OF
INTERSTATE 40 ON SUNDAY.

A STRONG COLD FRONT WILL ARRIVE MONDAY MORNING AND WILL BE
ACCOMPANIED BY STRONG NORTH WINDS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 29, 9:21 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT FRI MAR 29 2013

OKZ067-068-070-300245-
CHEROKEE OK-MUSKOGEE OK-WAGONER OK-
921 PM CDT FRI MAR 29 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHWESTERN CHEROKEE AND NORTHEASTERN MUSKOGEE

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN WAGONER

AT 922 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF MUSKOGEE TO 6 MILES SOUTHWEST OF
GREENLEAF STATE PARK...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...PUMPKIN CENTER...OKAY...
MUSKOGEE...SUMMIT...BRAGGS...FORT GIBSON AND GREENLEAF STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.

LAT...LON 3592 9531 3571 9503 3556 9524 3572 9552
TIME...MOT...LOC 0222Z 259DEG 10KT 3574 9545 3559 9525
Special weather statement, Mar 29, 9:23 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
923 PM CDT FRI MAR 29 2013

OKZ060-067-070-300300-
MUSKOGEE OK-TULSA OK-WAGONER OK-
923 PM CDT FRI MAR 29 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN TULSA AND WESTERN WAGONER

AT 923 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
BIXBY...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...LEONARD...BIXBY...BROKEN
ARROW...STONEBLUFF...COWETA...ONETA AND HASKELL.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3596 9600 3610 9592 3601 9557 3581 9567
TIME...MOT...LOC 0223Z 294DEG 15KT 3599 9587

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 9:21 PM CDTSpecial Weather StatementTSAMuskogee24 min
Mar 29, 9:23 PM CDTSpecial Weather StatementTSATulsa37 min
Mar 29, 9:49 PM CDTSpecial Weather StatementTSAMuskogee26 min
Mar 29, 9:57 PM CDTAreal Flood AdvisoryTSATulsa, Wagoner2 hr
Mar 29, 10:26 PM CDTSpecial Weather StatementTSAWagoner34 min
Mar 29, 11:06 PM CDTSpecial Weather StatementTSAWagoner54 min
Mar 29, 11:21 PM CDTAreal Flood AdvisoryTSAWagoner84 min
Mar 30, 12:12 AM CDTSpecial Weather StatementTSARogers48 min
Mar 30, 12:17 AM CDTSpecial Weather StatementTSAWagoner43 min
Mar 30, 12:33 AM CDTSevere Thunderstorm WarningTSAWagoner42 min
Mar 30, 12:57 AM CDTSpecial Weather StatementTSARogers48 min
Mar 30, 1:15 AM CDTSpecial Weather StatementTSAWagoner45 min
Mar 30, 6:35 AM CDTSpecial Weather StatementTSANowata, Washington55 min
Mar 30, 7:00 AM CDTSevere Thunderstorm WarningTSAOkfuskee45 min
Mar 30, 7:32 AM CDTSpecial Weather StatementTSACraig, Nowata, Rogers43 min
Mar 30, 6:39 PM CDTSevere Thunderstorm WarningTSAOkfuskee66 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.